Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: Should I go off Synthroid?


 Ruthiejb - Tue Oct 06, 2009 5:18 pm

Hello,
Last year I was diagnosed with thyroiditis. I had classic symptoms of thyrotoxicosis...fast heart beat, jitters, intolerance to exercise, weight loss. I had an uptake done that showed hardly any thyroid activity, my antibodies were very high (TPO was 2200), TSH was very low, T3 and T4 elevated. After a couple of months on a beta blocker to control my heart rate, I went into hypo territory at which time my doctor stopped the beta blockers and put me on 50 mcg of Synthroid. Everything was good, I gained back the weight, my heart rate came down and I felt fine. I've been on Synthroid for about a year now. I'm currently awaiting the results of my latest TSH. Problem is, I've started losing weight again....8 pounds in 3 months without trying. I don't have any other of the symptoms I had last year except for the weight loss. Does this mean I should go off the Synthroid to see if my thyroid is functioning by itself again? I feel fine except I can't afford to lose too much weight. Thank you for your help.
 Debra Van Ness RN - Mon Oct 12, 2009 8:03 am

This is really a question only your personal physician can answer after reviewing your blood work etc... I would suggest NOT dropping and medication without at least calling the doc and asking. Thyroid meds are too sensitive of drugs to experiment with.
Debra Van Ness RN

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us